U.S. doctors online nowAsk doctors free
CT
A 44-year-old female asked:

i currently take januvia (sitagliptin) for type 2 diabetes. could this be inhibiting my attempt to lose weight?

2 doctor answers2 doctors weighed in
Dr. Alan Feldman
Endocrinology 41 years experience
No: Januvia is a "weight neutral" drug, meaning it neither promotes weight gain or weight loss. Other medications like metformin, byetta, or victoza (liraglutide) promote weight loss, whereas medications like glyburide, glipizide, glimeperide, actos, and Insulin promote weight gain. Many people have to be on a combination of medications to control their blood sugar.
Dr. Masoud Sadighpour
Internal Medicine 38 years experience
DM: Majority of medications that were prescribed causing weight gain, possibly the exception is metformin.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Does my weight have an impact on pregnancy-induced hypertension?

2 doctor answers2 doctors weighed in
Dr. David Fein
Specializes in Preventive Medicine
Yes: Certainly, there are risk factors identified for pih (pregnancy-induced hypertension). Women at higher risk for developing pih are teens, african-american women, and those struggling with obesity.
A 27-year-old member asked:

How long does it take most women to lose weight after pregnancy?

2 doctor answers2 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Too long: Sadly most women do not lose their pregnancy weight. It can be challenging unless you are motivated and disciplined. Breastfeed, start exercising as soon as your doctor tells you to, and eat largely a plant based diet of unprocessed foods.
San Antonio, TX
A 36-year-old male asked:

I eat healthy meals, take medicine, exercise 4-5 times a week for 30 minutes but my diabetes is not getting better than I want. Should I give it up?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
NO !!: All those things are helping you stay stable and keeping you from getting worse. Consider chinese medicine and acupuncture to help you get balanced and possibly improve your diabetes slightly. Do not give up those healthy lifestyle habits!
A 50-year-old member asked:

What is the best way to loose weight with out going a diet? I'm having a very time getting this weight off of me 5'9 at 242 it all in the belly...

1 doctor answer1 doctor weighed in
Dr. William Forsythe
Emergency Medicine 27 years experience
Exercise : Adding exercise and self control by reducing portion intake and eating the right foods while counting calories is best. Increase fruit and fiber intake if not eating enough. Take a yoga course or start swimming if not already. Good, low impact exercises. If considering surgical options, know that the best procedures and surgtons usually require that one starts losing weight first.
Union City, NJ
A 31-year-old male asked:

I have Crohn's and take oxycodone. I have never gotten back to my normal weight after my initial surgery. Can oxycodone be a factor to this?

2 doctor answers2 doctors weighed in
Dr. Troy Reyna
Pediatric Surgery 44 years experience
Probably not: Oxycodone is effective for pain control and slowing down intestinal motility which can b rapid in crohn's.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 25, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.